Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 161, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 3, 2021, 8:36 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- May 3, 2021, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:46 PM CDT | HAIL 1 | 5 Ssw Kingston, OK | |
| May 3, 8:55 PM CDT | HAIL 1 | 2 Se Kingston, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3299 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted.
656
WUUS54 KOUN 040136
SVROUN
OKC013-069-095-040215-
/O.NEW.KOUN.SV.W.0161.210504T0136Z-210504T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
836 PM CDT Mon May 3 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Johnston County in southeastern Oklahoma...
Northwestern Bryan County in southeastern Oklahoma...
Marshall County in southeastern Oklahoma...
* Until 915 PM CDT.
* At 836 PM CDT, a severe thunderstorm was located 4 miles southwest
of Lake Texoma, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Durant, Madill, Kingston, Colbert, Silo, Mead, Armstrong,
Cartwright, Woodville, Willis, Little City, Nida, Lake Texoma,
Calera, Oakland and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3382 9658 3384 9662 3385 9663 3389 9659
3390 9663 3392 9666 3391 9668 3385 9669
3383 9671 3383 9676 3387 9680 3387 9683
3385 9685 3387 9688 3415 9683 3420 9651
3403 9625 3382 9652
TIME...MOT...LOC 0136Z 214DEG 21KT 3388 9671
HAIL...0.75IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:28 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 3, 6:28 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon May 3 2021 MVFR cigs will return later tonight mainly after 06Z for most terminals. Winds will remain northerly around 15 kt with some stronger gusts before 09Z. A few showers and tsra are expected mainly after 06Z near SPS, PNC, and SWO. && .UPPER AIR... Issued at 203 PM CDT Mon May 3 2021 A 19Z May 3 Upper Air flight was done today. A 0Z flight currently is not planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 63 44 70 / 40 40 0 0 Hobart OK 52 68 43 73 / 40 10 0 0 Wichita Falls TX 57 69 46 75 / 40 10 0 0 Gage OK 46 66 41 74 / 60 10 0 10 Ponca City OK 51 65 41 68 / 50 40 0 10 Durant OK 59 68 46 73 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...03
Hazardous weather outlook, May 3, 7:59 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 759 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-050100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 759 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening until midnight across portions of southern and eastern Oklahoma. The enhanced risk area is near and east of a line from Allen to Fittstown to Lake Murray. Tornadoes will be possible with supercells that develop in the enhanced area, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There is a medium potential of tornadoes in southeast Oklahoma. There is a slight risk of severe thunderstorms south and east of a line from Eldorado to Marlow to Noble and Cushing. By early this evening, additional thunderstorms are expected to develop near the cold front across southeastern Oklahoma and these thunderstorms may be severe with the potential of tornadoes, large hail and strong winds. Farther north and west, additional elevated thunderstorms may develop in west Texas and move east across north Texas and southern Oklahoma this evening north of the cold front. The primary risk with these storms will be large hail up to the size of golf balls. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 3, 6:39 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Mon May 3 2021
OKZ047-048-051-052-040015-
Atoka OK-Johnston OK-Marshall OK-Bryan OK-
639 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern
Johnston...northeastern Marshall and northwestern Bryan Counties
Until 715 PM CDT...
AT 637 PM CDT, a strong thunderstorm was located over northeastern
Lake Texoma, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Tishomingo, Milburn, Coleman, Fillmore, Little City, Nida and
northeastern Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3402 9655 3405 9672 3429 9666 3430 9631
3424 9629
TIME...MOT...LOC 2337Z 228DEG 29KT 3413 9658
MahaleLocal storm report, May 3, 7:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 5 NE GENE AUTRY 34.34N 96.99W
05/03/2021 E1.00 INCH MURRAY OK NWS EMPLOYEE
PICTURES OF QUARTER SIZED HAIL. TIME IS
ESTIMATED.
&&
RCBSpecial weather statement, May 3, 7:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
752 PM CDT Mon May 3 2021
OKZ026-030-031-040115-
Pottawatomie OK-Seminole OK-Lincoln OK-
752 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 815 PM
CDT...
AT 749 PM CDT, a strong thunderstorm was located 4 miles southeast of
Shawnee, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Locations impacted include...
Shawnee, Tecumseh, Prague, Earlsboro, Johnson, Little and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3534 9646 3525 9693 3529 9698 3560 9662
3540 9662 3540 9660 3541 9658 3540 9657
3540 9656 3539 9655 3539 9654 3541 9654
3544 9657 3546 9654 3544 9652
TIME...MOT...LOC 0049Z 236DEG 28KT 3531 9687
MahaleSpecial weather statement, May 3, 7:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
755 PM CDT Mon May 3 2021
OKZ028-030-031-040-042-040130-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
755 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
northeastern Garvin...northwestern Pontotoc...southeastern McClain
and southern Seminole Counties Until 830 PM CDT...
AT 754 PM CDT, strong thunderstorms were along a line extending from
8 miles west of Roff to near Ada, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ada, Stratford, Konawa, Byng, Asher, Francis, St. Louis, Sasakwa and
Vanoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3511 9647 3511 9649 3497 9649 3478 9662
3464 9697 3464 9710 3505 9694 3513 9644
TIME...MOT...LOC 0054Z 224DEG 36KT 3466 9699 3478 9671
MahaleSpecial weather statement, May 3, 8:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
814 PM CDT Mon May 3 2021
OKZ030-031-040200-
Pottawatomie OK-Seminole OK-
814 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie and
northern Seminole Counties Until 900 PM CDT...
AT 814 PM CDT, strong thunderstorms were along a line extending from
near Little to near Maud to 4 miles northwest of Wanette, moving east
at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Seminole, Tecumseh, Maud, Earlsboro, Bowlegs, Tribbey, Cromwell, St.
Louis, Brooksville, Macomb, Little, Harjo and Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3497 9707 3496 9714 3512 9714 3540 9656
3539 9655 3539 9654 3541 9654 3545 9644
3525 9644
TIME...MOT...LOC 0114Z 247DEG 28KT 3531 9668 3516 9676 3501 9707
MahaleSpecial weather statement, May 3, 8:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
826 PM CDT Mon May 3 2021
OKZ051-040200-
Marshall OK-
826 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR Marshall County Until 900 PM
CDT...
AT 824 PM CDT, a strong thunderstorm was located near Willis, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Madill, Kingston, Willis, Woodville, Little City, northern Lake
Texoma, Oakland and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3387 9679 3387 9683 3385 9686 3389 9689
3394 9690 3417 9677 3416 9662 3407 9655
3404 9658 3401 9658 3401 9662 3397 9658
3390 9664 3392 9666 3391 9667 3383 9671
3383 9676
TIME...MOT...LOC 0124Z 211DEG 37KT 3386 9683
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 43 min |
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Coal | 26 min |
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| May 3, 7:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 3 hr |
| May 3, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 43 min |
| May 3, 7:41 PM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 3 hr |
| May 3, 7:52 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| May 3, 7:55 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
| May 3, 8:07 PM CDT | Tornado Warning | OUN | Atoka | 8 min |
| May 3, 8:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| May 3, 8:26 PM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 42 min |
| May 3, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 51 min |
| May 3, 8:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 3, 8:48 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
| May 3, 8:56 PM CDT | Flash Flood Warning | OUN | Atoka, Coal | 3 hr |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Atoka | 33 min |
| May 3, 9:03 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| May 3, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 51 min |
| May 3, 9:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| May 3, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 43 min |
| May 3, 9:44 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 3, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| May 3, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 54 min |
| May 3, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 3, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 3, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 64 min |
| May 4, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| May 4, 12:18 AM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 4, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| May 4, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| May 4, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 29 min |
| May 4, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 41 min |
| May 4, 1:05 AM CDT | Special Weather Statement | OUN | Love | 40 min |
| May 4, 1:20 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 4, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 52 min |
| May 4, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 50 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OUN | Hughes | 45 min |
| May 4, 2:31 AM CDT | Special Weather Statement | OUN | Coal | 29 min |
| May 4, 1:47 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.